MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 2B 132.5DG 70MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 2B 132.5DG 70MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number DWF602B
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 06/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was a third revision shoulder replacement surgery performed on a patient with recurrent dislocations.This was the fourth surgery on the same shoulder.All humeral components (stem, tray, poly) were removed and replaced: a 2b standard stem was replaced with a 3c standard stem, a high offset +6 tray was replaced with a high offset +12 tray, and a flex reversed insert b +9 was replaced with a flex reversed insert b +9 retentive.The glenoid implants were left intact.
 
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Additional Manufacturer Narrative
Correction: h6 device code.The reported event was confirmed.The device was not returned but evidences were provided, based on provided images and reported data, which match the alleged failure.A device inspection was not possible since the affected device was not returned for investigation.On the provided x-rays taken prior to last surgery, the shoulder dislocation is confirmed.The glenoid side is completely out of the humeral side.Since images and data were provided, the opinion of the medical expert was requested and stated, as follows: with the information at hand, we can see that the surgeon stepwise increased humeral off-set and distalization to improve the soft tissue tension to increase the stability of the shoulder arthroplasty.Interestingly the surgeon addressed the issue 3 times from the humeral side.The glenoid side is of interest as well although, unfortunately, the x-ray quality is not sufficient to assess the glenoid position precisely enough.Yet it looks placed a bit neutral or even facing a bit superiorly.That could be a factor in the lack of stability as well.The last image showed a dislocated but intact and well-fixed device.Recurrent dislocation due to lack of soft-tissue stability is for sure patient related, and additional x-rays/ct scan may confirm or exclude the impression that the glenoid is tilted a bit superiorly.With the available information i can conclude to a patient-related issue.Based on investigation, the root cause of this event is attributed to a patient-related issue (patient's lack of stability in the soft tissue).A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 2B 132.5DG 70MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19670887
Report Number3000931034-2024-00355
Device Sequence Number3166092
Product Code KWS
UDI-Device Identifier03700434020748
UDI-Public03700434020748
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K122698
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWF602B
Device Lot NumberCZ0922104
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale